Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 4:00 PM EDT for 7 counties in North Carolina. It was in force for 3 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 7, 2013, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Durham County, NC, Granville County, NC, Halifax County, NC, Person County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:00 PM EDT | FLASH FLOOD | 4 Nne Raleigh, NC | CRABTREE CREEK WENT OVER ITS FLOOD STAGE OF 12 FEET AS RECORDED BY THE GAUGE ON OLD WAKE FOREST ROAD. |
| Jun 7, 4:15 PM EDT | FLASH FLOOD | 3 Nw Raleigh, NC | CRABTREE CREEK OVER FLOOD STAGE OF 18 FEET AS RECORDED BY THE GAGE LOCATED NEAR HWY 70. |
| Jun 7, 4:30 PM EDT | FLASH FLOOD | 3 Nw Raleigh, NC | BLUE RIDGE ROAD CLOSED NEAR CRABTREE VALLEY MALL |
| Jun 7, 4:30 PM EDT | FLASH FLOOD | 3 Nw Raleigh, NC | CRABTREE VALLEY MALL PARKING LOT FLOODING... CARS BEING TOWED OUT OF THE PARKING LOT |
| Jun 7, 4:41 PM EDT | HEAVY RAIN 4.54 | Warrenton, NC | TOTAL SO FAR FOR JUNE 7 AS MEASURED AT THE WARREN COUNTY EMERGENCY OPERATIONS CENTER. |
| Jun 7, 4:53 PM EDT | FLASH FLOOD | 2 N Rdu International A, NC | LUMLEY RD CLOSED AT BRIERCREEK |
| Jun 7, 5:11 PM EDT | HEAVY RAIN 4.29 | 2 Se Cary, NC | 4.29 INCHES STORM TOTAL... 2.02 INCHES SINCE 8 AM |
| Jun 7, 5:33 PM EDT | FLASH FLOOD | Durham, NC | MANY ROADS IN DURHAM BARRICADED DUE TO FLOODING... INCLUDING 900 BLOCK OF MORRENE... JUNCTION ROAD AT HOLLOWAY ST... FARRINGTON AT OLD CHAPEL HILL... AND MANY OTHERS |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 1 Ene Afton, NC | PORTIONS OF PARKTOWN ROAD IN WARRENTON CLOSED DUE TO FLOODING. |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 1 Se Norlina, NC | PORTION OF HIGHWAY 401 SOUTH CLOSED DUE TO FLOODING NEAR WARRENTON. |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 1 Se Warrenton, NC | PORTIONS OF BALTIMORE ROAD IN WARRENTON CLOSED DUE TO FLOODING. |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 2 N Warrenton, NC | PORTIONS OF WARREN PLAINS ROAD IN WARRENTON CLOSED DUE TO FLOODING. |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 4 Wsw Littleton, NC | BRISTON BROWN ROAD CLOSED DUE TO FLOODING |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 5 N Arcola, NC | REEDY CREEK ROAD CLOSED DUE TO FLOODING |
| Jun 7, 6:00 PM EDT | FLASH FLOOD | 6 Nnw Arcola, NC | MOUNTAIN VIEW ROAD CLOSED DUE TO FLOODING |
| Jun 7, 7:05 PM EDT | FLASH FLOOD | 1 Se Warrenton, NC | ONGOING ROAD CLOSURE ON BALTIMORE ROAD AT THE TIME DUE TO EARLIER FLASH FLOODING. OTHER ROADS CLOSED AT THE TIME INCLUDED PARKTOWN ROAD AND WARREN PLAINS ROAD. |
| Jun 7, 7:05 PM EDT | FLASH FLOOD | 4 Nne Littleton, NC | ROAD FLOODED DUE TO HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WGUS52 KRAH 072000
FFWRAH
NCC063-077-083-145-181-183-185-072300-
/O.NEW.KRAH.FF.W.0009.130607T2000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
PERSON COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN PRODUCING FLOODING OVER WARREN...WAKE...VANCE...
PERSON...WESTERN HALIFAX...GRANVILLE AND DURHAM COUNTIES.
DOPPLER RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN
SINCE 100 PM. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE
EXPECTED AS HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA
TRACKS NORTHEAST ALONG THE HIGHWAY 1 AND INTERSTATE 95 CORRIDOR
THROUGH 700 PM THIS EVENING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...NORLINA...
OXFORD...CREEDMOOR...BUTNER...ROXBORO...KITTRELL...HENDERSON...
ROANOKE RAPIDS...LITTLETON...HALIFAX...ROUGEMONT...DURHAM...WAKE
FOREST...RDU INTERNATIONAL...RALEIGH...GARNER...FUQUAY-VARINA AND
CARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3651 7788 3649 7764 3640 7754 3632 7757
3631 7751 3615 7771 3627 7830 3618 7850
3602 7854 3598 7844 3582 7826 3552 7871
3561 7899 3584 7890 3587 7891 3586 7902
3624 7895 3624 7916 3655 7913 3655 7791
$$
VINCENT2 follow-up statements
160
WGUS72 KRAH 072032
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT FRI JUN 7 2013
NCC063-077-083-145-181-183-185-072300-
/O.CON.KRAH.FF.W.0009.000000T0000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-HALIFAX NC-PERSON NC-VANCE NC-WAKE NC-
WARREN NC-
432 PM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WARREN...WAKE...VANCE...PERSON...WESTERN HALIFAX...GRANVILLE AND
DURHAM COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN AND FLOODING OVER WARREN...WAKE...VANCE...
PERSON...WESTERN HALIFAX...GRANVILLE AND DURHAM COUNTIES. DOPPLER
RADAR ESTIMATED AS MUCH AS 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE
330 PM ACROSS PORTIONS OF THE WARNING AREA...PRIMARILY IN
NORTHEASTERN WAKE COUNTY...VANCE COUNTY...AND WARREN COUNTY.
ALTHOUGH THE HEAVIEST RAIN HAS LARGELY ENDED IN WAKE COUNTY...FLASH
FLOODING WILL CONTINUE THROUGH AT LEAST 600 PM IN THE CITY OF
RALEIGH AND ALONG AND NORTH OF INTERSTATE 540 WHERE NUMEROUS REPORTS
OF ROAD CLOSURES...HIGH WATER...AND WATER RESCUES HAVE BEEN
REPORTED. ADDITIONALLY...CRABTREE CREEK HAS EXCEEDED FLOOD STAGE AND
IS FLOODING GLENWOOD AVENUE NEAR CRABTREE VALLEY MALL WHERE SEVERAL
PARKING LOTS ARE NOW UNDER WATER.
FURTHER NORTH NEAR THE VIRGINIA BORDER...ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES CAN BE EXPECTED IN WARREN AND WESTERN HALIFAX
COUNTIES THROUGH 600 PM. FLASH FLOODING IS LIKELY ALONG THE
INTERSTATE 85 CORRIDOR BETWEEN MILE MARKER 209 AND MILE MARKER
233...AND ALONG AND WEST OF INTERSTATE 95 IN WESTERN HALIFAX COUNTY.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WARRENTON...NORLINA...OXFORD...ROXBORO...KITTRELL...HENDERSON...
ROANOKE RAPIDS...LITTLETON...HALIFAX AND ROUGEMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
VERY DANGEROUS FLASH FLOODING CAN BE EXPECTED IN URBAN AREAS...
ESPECIALLY ALONG GLENWOOD AVENUE NEAR CRABTREE VALLEY MALL IN
RALEIGH AND ALONG AND NORTH OF INTERSTATE 540. DO NOT ATTEMPT TO
TRAVEL UNLESS YOU MUST DO SO TO ESCAPE FLOODING OR ARE UNDER AN
EVACUATION ORDER. IF YOU ARE IN A LOW LYING AREA...ALONG A CREEK OR
STREAM...OR IN AN AREA EXPERIENCING FLOODING...TAKE ACTION NOW TO
PROTECT YOUR LIFE. MOVE TO HIGHER GROUND IMMEDIATELY.
&&
LAT...LON 3651 7788 3649 7764 3640 7754 3632 7757
3631 7751 3615 7771 3627 7830 3618 7850
3602 7854 3598 7844 3582 7826 3552 7871
3561 7899 3584 7890 3587 7891 3586 7902
3624 7895 3624 7916 3655 7913 3655 7791
$$
VINCENT721
WGUS72 KRAH 072156
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT FRI JUN 7 2013
NCC145-072159-
/O.CAN.KRAH.FF.W.0009.000000T0000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSON NC-
556 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PERSON COUNTY...
THE HEAVIEST RAINFALL HAS ENDED AND PERSON COUNTY OFFICIALS REPORT
NO ONGOING FLOODING OR ROAD CLOSURES. AS A RESULT...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3655 7791 3651 7788 3649 7764 3640 7754
3634 7758 3631 7756 3631 7751 3615 7771
3627 7830 3618 7850 3602 7854 3598 7844
3582 7826 3561 7859 3572 7895 3586 7891
3586 7902 3624 7895 3624 7880 3655 7879
$$
NCC063-077-083-181-183-185-072300-
/O.CON.KRAH.FF.W.0009.000000T0000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-HALIFAX NC-VANCE NC-WAKE NC-WARREN NC-
556 PM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WARREN...WAKE...VANCE...WESTERN HALIFAX...GRANVILLE AND DURHAM
COUNTIES...
AT 555 PM EDT...HEAVY RAIN HAS ENDED ACROSS MOST OF THE WARNING
AREA...EXPECT FOR LINGERING SHOWER ACTIVITY IN NORTHERN WARREN AND
HALIFAX COUNTIES EXPECTED TO PERSIST THROUGH 630 PM.
EVEN THOUGH HEAVY RAIN HAS LARGELY ENDED...FLASH FLOODING WILL
CONTINUE THROUGH 700 PM...ESPECIALLY IN URBAN AREAS SUCH AS RALEIGH
AND DURHAM WHERE 3 TO 5 INCHES OF RAIN FELL THIS AFTERNOON AND WHERE
THERE ARE NUMEROUS REPORTS OF ROAD CLOSURES AND FLASH FLOODING AS OF
555 PM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
RALEIGH...DURHAM...WARRENTON...NORLINA...OXFORD...KITTRELL...
HENDERSON...ROANOKE RAPIDS...LITTLETON...HALIFAX AND ROUGEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL WILL RESULT IN CONTINUED
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW
LYING SPOTS...ESPECIALLY ON GLENWOOD AVENUE NEAR CRABTREE VALLEY
MALL AND NEAR THE INTERSECTION OF INTERSTATE 440 AND LAKE BOONE
TRAIL IN RALEIGH.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3655 7791 3651 7788 3649 7764 3640 7754
3634 7758 3631 7756 3631 7751 3615 7771
3627 7830 3618 7850 3602 7854 3598 7844
3582 7826 3561 7859 3572 7895 3586 7891
3586 7902 3624 7895 3624 7880 3655 7879
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:37 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 7, 3:37 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EDT FRI JUN 7 2013 .SYNOPSIS... TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON... THEN MOVE WELL TO OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY... THROUGH EARLY EVENING: THE LATEST ESTIMATED POSITION OF THE CENTER OF TS ANDREA BASED ON RADAR IMAGERY IS JUST NORTHWEST OF FAY. THE CONCERN FOR LOCALIZED FLOODING PERSISTS IN ASSOCIATION WITH THE WIDESPREAD RAIN AREA WEST OF THE CENTER... WHERE AN ADDITIONAL INCH OR TWO OF RAINFALL IS EXPECTED... WITH LOCALLY HIGHER TOTALS POSSIBLE. GIVEN THE PASSAGE OF THIS RAIN AREA AND THE ONGOING ISSUES OF HIGH WATER ON SOME ROADS IN THE EASTERN COUNTIES... WILL LEAVE THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING... ALTHOUGH WE SHOULD BE ABLE TO REMOVE ITS SOUTHERN PORTIONS SHORTLY... BASED ON RADAR TRENDS OVER THE NEXT HOUR OR SO. NHC'S LATEST FORECAST TRACK FOR ANDREA'S CENTER KEEPS IT TRACKING ROUGHLY BETWEEN HIGHWAY 1 AND I-95 OVER THE NEXT FEW HOURS. THIS WILL BRING THE STRONGER WINDS ON THE RIGHT (EAST) SIDE OF THE CIRCULATION WELL WESTWARD INTO THE CWA... PARTICULARLY IN AND NEAR RAINBANDS... WHERE THE STRONGEST WINDS SO FAR HAVE BEEN REPORTED (AROUND 40 MPH GUSTS). IN A BROAD SENSE... SUSTAINED WINDS FROM THE EAST AND SOUTHEAST OF 20-25 MPH... AND PERIODIC GUSTS AS HIGH AS 30-40 MPH... PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR ARE THE HIGHEST WINDS WE'RE EXPECTING. THIS COULD TOPPLE A COUPLE OF WEAK TREES AND/OR KNOCK DOWN SOME BRANCHES. WILL CONTINUE TO MONITOR FOR THE POSSIBILITY OF WEAK/BRIEF RAPID SPINUPS MAINLY EAST OF RALEIGH FOR THE NEXT SEVERAL HOURS. EFFECTIVE SHEAR REMAINS ABOVE 30 KTS HERE WITH 20-35 KTS OF 0-1 KM SHEAR AND 200 M2/S2 OF 0-1 KM SRH. WHILE INSTABILITY REMAINS QUITE MARGINAL (MLCAPE OF 100-500 J/KG)... THE PRESENCE OF A CAPE GRADIENT THROUGH THIS AREA AND POTENTIAL FOR LOCALIZED HEATING AND POCKETS OF HIGHER INSTABILITY WILL CONTINUE TO BRING ABOUT CONCERN FOR ISOLATED ENHANCED CONVECTION AND POSSIBLE WEAK TORNADOES. FROM MID EVENING THROUGH TONIGHT: THE RAINFALL DIRECTLY ASSOCIATED WITH ANDREA SHOULD HAVE MOVED NORTH OF THE NC/VA BORDER BY MID EVENING. A SECOND AREA OF LIGHT RAIN OVER SC... APPARENTLY TIED TO A WEAK VORTICITY MAX ROTATING AROUND THE SOUTH SIDE OF THE MID LEVEL SHORTWAVE TROUGH AND A WEAK LOW LEVEL CONVERGENCE ZONE... IS EXPECTED TO TRACK UP THROUGH THE SOUTHERN AND EASTERN CWA BY MID EVENING... BUT SHOULD BRING ONLY LIGHT ADDITIONAL RAINFALL. THEN... THE MCV NOW CROSSING AL IS EXPECTED TO TRACK NORTHEASTWARD INTO WRN NC TONIGHT. THIS WILL BE ACCOMPANIED BY RESURGENCE OF K-INDEX VALUES (OVER 35C) AND PRECIP WATER VALUES TRENDING BACK UP TOWARD 1.8 IN. INSTABILITY SHOULD BE FAIRLY LOW... 200-600 J/KG MLCAPE ON THE RAP MODEL... BUT THIS COMBINED WITH DYNAMIC FORCING FOR ASCENT AND FAVORABLE DEEP LAYER SHEAR OF 30-40 KTS SHOULD BE ENOUGH TO SUPPORT ORGANIZED CONVECTION TONIGHT MAINLY IN THE WEST. AFTER A LULL IN POPS THROUGH MUCH OF THE EVENING (DOWN TO ISOLATED/SCATTERED SHOWERS)... WILL HOLD ONTO THE EARLIER FORECAST OF RAMPING POPS BACK UP TO GOOD CHANCE ACROSS THE SOUTH AND WEST CWA FROM AROUND MIDNIGHT ONWARD. LOWS TONIGHT FROM 66-71 WITH A LINGERING WEAK TROUGH HANGING BACK THROUGH THE PIEDMONT OVERNIGHT... KEEPING HIGH DEW POINTS IN PLACE OVER CENTRAL AND EASTERN SECTIONS... WHILE THE WEST SHOULD SEE SOME REDUCTION WITH WEST OR WNW LOW LEVEL FLOW DEVELOPING. THE LOW LEVEL MOISTURE AND LIGHTENING WINDS MAY LEAD TO SOME FOG DEVELOPMENT... HOWEVER CONFIDENCE IN THIS IS NOT HIGH WITH THE POSSIBILITY OF SHOWERS AND STORMS OVERNIGHT... SO WILL KEEP IT PATCHY AT BEST FOR NOW. -GIH && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 PM FRIDAY... FOR SATURDAY/SATURDAY NIGHT: WEAK SURFACE TROUGHING WILL HOLD OVER CENTRAL NC. WHILE THE VORTICITY MAX TRAVERSING WRN NC EARLY IN THE DAY SHOULD DAMPEN A BIT AS IT HEADS TO OUR NORTH SATURDAY MORNING... THE EARLY MORNING CONVECTION EXPECTED FROM THE MOUNTAINS THROUGH THE WRN PIEDMONT MAY SPAWN AN OUTFLOW BOUNDARY THAT WOULD DRIFT INTO THE ERN PIEDMONT/SANDHILLS AND COASTAL PLAIN BY AFTERNOON. MODELS INDICATE CONTINUED DECENT DEEP LAYER SHEAR AROUND 30 KTS THROUGH THE DAY... AND MLCAPE IS EXPECTED TO PEAK AT 800-2000 J/KG MAINLY FROM HIGHWAY 1 EAST. WILL HOLD ONTO THE TREND TOWARD GOOD CHANCE POPS WEST AND LIKELY EAST FROM LATE MORNING THROUGH THE AFTERNOON. THE NAM'S CAPE IN THE MIXED PHASE REGION FROM -10C TO -30C GETS UP TO 600-800 J/KG... SO WE'LL SEE A RISK OF HAIL ALONG WITH A THREAT OF STRONG WIND GUSTS IN THE AFTERNOON. HIGHS 84-88. WARM AND MUGGY SATURDAY NIGHT WITH SHOWER/STORM CHANCES DIMINISHING WITH SHORTWAVE RIDGING BUILDING IN BEHIND THE DEPARTING TROUGH AND A BRIEF RESPITE OF DEEP MOISTURE WITH PW VALUES FALLING BACK TO AT OR BELOW 1.0 IN. LOWS IN THE UPPER 60S TO LOWER 70S AND AREAS OF FOG/STRATUS DEVELOPING AS LOW LEVEL HUMIDITY REMAINS HIGH. FOR SUNDAY/SUNDAY NIGHT: SOUTHWESTERLY DEEP LAYER PERSISTS WITH WARM MOIST SOUTHERLY SURFACE FLOW... BETWEEN A STRONG STACKED LOW OVER THE MIDWEST TRACKING TOWARD THE GREAT LAKES... AND A DEEP STRENGTHENING RIDGE OUT OVER THE ATLANTIC. WEAK WAVES RIDING NORTHEAST OVER NC COMBINED WITH DEVELOPING INSTABILITY (MLCAPE OF 500-1500 J/KG IN THE EAST ON THE NAM) AND A RESURGENCE OF HIGH PW (OVER 1.5 IN.) SHOULD INSTIGATE SCATTERED SHOWERS AND STORMS BY AFTERNOON. DEEP LAYER SHEAR WILL BE MUCH WEAKER... JUST AROUND 20 KTS... SO THE THREAT OF ORGANIZED STRONG STORMS IS MUCH LOWER. WILL TREND CHANCE POPS BACK DOWN AFTER NIGHTFALL. HIGHS 86-89 AND LOWS 68-72. -GIH && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 330 PM FRIDAY... WARM/HUMID CONDITIONS WILL CONTINUE MONDAY WITH A BAGGY FRONT TO OUR NORTH AND SOUTHWESTERLY FLOW ALOFT. DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S WITH SURGE OF PW BACK TO NEAR 2 INCHES DURING THE DAY. INSTABILITY MAY BE SOMEWHAT HAMPERED BY CLOUD COVER AND MOIST ADIABATIC LAPSE RATES...BUT MOISTURE WILL SUPPORT AT LEAST SCATTERED SHOWERS AND STORMS. AN UPPER LEVEL TROUGH IS FORECAST TO SWING ACROSS THE REGION TUESDAY...PUSHING THE COLD FRONT SOUTH THROUGH OUT AREA AND PROVIDING BETTER FORCING FOR CONVECTION. THE LATEST GFS AND ECMWF RUNS SHOW BETTER AGREEMENT ON THE TIMING OF THIS FEATURE...THROUGH THE ECMWF IS STILL STRONGER AND WOULD SUPPORT A BETTER SEVERE WEATHER THREAT. HIGHS IN THE MID 80S EACH DAY. MUGGY LOWS IN THE UPPER 60S TO LOWER 70S. THE PASSAGE OF THE TROUGH AND COLD FRONT SHOULD PROVIDE AT LEAST A BRIEF REPRIEVE FROM THE HUMIDITY FOR THE LATTER HALF OF THE WEEK...AS A RIDGE BUILDS OVER THE SOUTHERN PLAINS AND NORTHWESTERLY FLOW DEVELOPS ACROSS THE MID-WEST AND OUR AREA. AN UPPER LEVEL DISTURBANCE...LIKELY REMNANT MCS ACTIVITY...SHOULD IMPACT OUR AREA BY THURSDAY OR FRIDAY. HOWEVER...CONFIDENCE IN SUCH FEATURES IS LOW AT 6 OR 7 DAYS OUT. HIGHS SHOULD BE GENERALLY BE NEAR NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM FRIDAY... AVIATION CONDITIONS WILL CONTINUE TO BE POOR THIS AFTERNOON AS TS ANDREA LIFTS ACROSS EAST-CENTRAL NC AND EVENTUALLY MOVES AWAY TO THE NORTHEAST. HEAVY RAIN AND IFR/LIFR VSBYS AND CEILINGS CAN BE EXPECTED AT KRDU...KFAY AND KRWI THROUGH 20-21Z...WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE. AS CONDITIONS BEGIN TO IMPROVE...MVFR CEILINGS MAY LINGER INTO THE EVENING HOURS...AND IF WINDS BECOME LIGHT...AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE...BEFORE ANOTHER DISTURBANCE...CURRENTLY OVER ALABAMA...IS EXPECTED TO SWING ACROSS THE AREA LATE TONIGHT. ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE AFTER MIDNIGHT. DUE TO COMPLEXITY OF OF THESE SYSTEMS...CONFIDENCE IN THE TIMING OF SUB-VFR CONDITIONS IS LOW. AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND KINT. ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER OVER THE AREA. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING. WARM AND MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...BLS AVIATION...BLS
Hazardous weather outlook, Jun 7, 1:13 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 113 PM EDT FRI JUN 7 2013 NCZ007>009-021>025-038>040-073>076-083-084-081000- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 113 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ010-026-041-077-085-086-088-089-081000- WARREN-FRANKLIN-WAKE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 113 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-027-028-042-043-078-081000- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE- 113 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 7, 3:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 4 NNE RDU INTERNATIONAL 35.92N 78.75W
06/07/2013 WAKE NC AMATEUR RADIO
ROAD REPORTEDLY WASHED OUT IN THE 12300 BLOCK OF
LEESVILLE ROAD. ROAD CLOSED BY FIRE DEPARTMENT.
&&
EVENT NUMBER RAH1300465
DJFLocal storm report, Jun 7, 3:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD 5 E RDU INTERNATIONAL A 35.86N 78.69W
06/07/2013 WAKE NC AMATEUR RADIO
WATER RESCUE OF A PERSON IN A VEHICLE COMPLETED AT
LEESVILLE AND MILLBROOK ROADS.
&&
EVENT NUMBER RAH1300466
DJFLocal storm report, Jun 7, 3:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 3 WSW CARY 35.77N 78.85W
06/07/2013 WAKE NC SOCIAL MEDIA
ROADS IMPASSIBLE IN THE SHERWOOD GREENS SUBDIVISION.
&&
EVENT NUMBER RAH1300467
DJFLocal storm report, Jun 7, 3:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HEAVY RAIN 2 NNW NEW HOPE 35.83N 78.57W
06/07/2013 M1.73 INCH WAKE NC COCORAHS
1.73 INCHES OF RAIN FELL IN 28 MINUTES.
&&
EVENT NUMBER RAH1300468
DJFLocal storm report, Jun 7, 3:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 3 N RDU INTERNATIONAL A 35.92N 78.79W
06/07/2013 WAKE NC AMATEUR RADIO
WATER RESCUE AND ROAD CLOSED AT GLENWOOD AVENUE AND TW
ALEXANDER.
&&
EVENT NUMBER RAH1300469
DJFLocal storm report, Jun 7, 4:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 4 SW DURHAM 35.95N 78.97W
06/07/2013 DURHAM NC 911 CALL CENTER
PART OF OLD CHAPEL HILL ROAD CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER RAH1300470
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Wayne | 80 min |
| Jun 7, 2:26 AM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson, Wayne | 6 hr |
| Jun 7, 3:50 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 5 hr |
| Jun 7, 5:39 AM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| Jun 7, 6:24 AM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake | 111 min |
| Jun 7, 8:17 AM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake, Warren | 103 min |
| Jun 7, 9:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 3 hr |
| Jun 7, 9:18 AM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jun 7, 9:34 AM EDT | Areal Flood Advisory | RAH | Wayne | 86 min |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 47 hr |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Jun 7, 10:02 AM EDT | Special Weather Statement | RAH | Wayne | 43 min |
| Jun 7, 10:33 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 42 min |
| Jun 7, 10:57 AM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 108 min |
| Jun 7, 11:19 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 41 min |
| Jun 7, 11:25 AM EDT | Flash Flood Warning | RAH | Halifax | 110 min |
| Jun 7, 11:53 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 37 min |
| Jun 7, 12:27 PM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more | 2 hr |
| Jun 7, 1:16 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jun 7, 1:29 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more | 3 hr |
| Jun 7, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 64 min |
| Jun 7, 1:58 PM EDT | Flash Flood Warning | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more | 2 hr |
| Jun 7, 2:53 PM EDT | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 52 min |
| Jun 7, 3:08 PM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more | 3 hr |
| Jun 7, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 59 min |
| Jun 7, 5:02 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Jun 7, 5:07 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Jun 7, 6:09 PM EDT | Flash Flood Warning | RAH | Franklin | 111 min |
| Jun 7, 7:04 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 116 min |
| Jun 7, 7:16 PM EDT | Special Weather Statement | RAH | Richmond | 44 min |
| Jun 7, 7:41 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.